MAUDE Adverse Event Report: ETHICON INC. MCRYL+ UD 18IN 5-0 S/A P-1 PRM; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ UD 18IN 5-0 S/A P-1 PRM; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number MCP490G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a graft procedure in the right leg on an unknown date in 2019 and suture was used.During the procedure, the needle stayed in the needle holder, and the suture disassembled from the needle.Another like device was used to complete the procedure with no adverse patient consequences.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device mkz990 number, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 07/22/2019.H3 device evaluation summary: an empty opened foil, a labeled winding former, a detached needle and two sutures pieces of product code mcp490, lot # mkz990 were returned for analysis.During the visual inspection of a detached needle, the swage and attachment area were noted to be as expected and marks by use of a surgical instrument could be observed at the edge of the barrel hole and a suture piece was noted attach to needle.The ends of the suture pieces were noted cut appear to be by use of a surgical instrument.Per the condition of the sample received, the assignable cause of the performance - pull off suture needle is an improper handling.To avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.In handling this or any other suture material, care should be taken to avoid damage from handling.Avoid crushing or crimping damage due to application of surgical instruments such as forceps or needle holders.

Brand Name
MCRYL+ UD 18IN 5-0 S/A P-1 PRM
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8569145
Report Number2210968-2019-80871
Device Sequence Number1667565
Product Code GAM
UDI-Device Identifier10705031046542
UDI-Public10705031046542
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue NumberMCP490G
Device Lot NumberMKZ990
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2019
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer05/02/2019
07/09/2019
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date05/17/2019
07/22/2019
Patient Sequence Number1